I've been taking Zoloft for a month now. I'm finally past all the bizarre side-effects but I don't feel any better. I feel like I'm constantly on the verge of tears and I'm beginning to think that it isn't having a positive effect in any way. Some side-effects still linger; insomnia, occasional spells of restlessness, shivering. I end up laying awake at night longer than I used to, thinking myself into anxiety attacks. I've tried almost every other anti-depressant and I'm wondering if there is anything that could ever make a difference? I feel slightly detached, like watching my life on tv, but it just makes me feel worse about myself. Has anyone else had this happen? Like I said, I've tried so many different drugs and I'm no where better. Counseling helps me feel better for a few hours but then I'm back where I started. I'm not sure where to turn next or what to do. Anyone been in a similar spot with Zoloft? Any advice is greatly appreciated.
I normally avoid these discussions as my view is unpopular but FOR ME, Zoloft was an absolute horror and my Doctor ket saying "you'll feel better soon". He was wrong. By the time I was told to discontinue immediately I was spending most of the time curled up in a ball on the floor, in a corner, with continuous horrific anxiety and cruel depression and the loony hospital wanted me committed (called sectioned here; a danger to myself but not others) and heavily sedated.
Hi, Thomas! I've never taken Zoloft but I've had the same experience with many other antidepressants. Something to keep in mind is that it can take 6 ~8 weeks for this type of medication to reach fully effective therapeutic blood levels so if you can stick with it for a little while longer you may still find that your Zoloft will work well for you.
If you find it doesn't work, there are a myriad of other products you can try. See, not all drugs work as effectively for everyone and sometimes you have to try several before you find the right medication or combination that's right for you. It can be a real PIA during the process ~ ask us! I think a majority of us here have had to go this route but we all agree it's worth the effort when the day comes that you feel bright, chipper, and full of life again.
Best wishes to you for good luck. WCV
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2011 • 3 answers
Posted 24 May 2012 • 4 answers
Posted 11 Sep 2014 • 2 answers
Posted 23 Dec 2015 • 1 answer
Posted 2 Mar 2016 • 5 answers